Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 36, NWS Melbourne, FL

March 31, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 31, 2010, 2:04 PM EDT for 6 counties in Florida. It took effect at Apr 1, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2010, 2:04 PM EDT (18:04 UTC)
In effect from
Apr 1, 2010, 1:00 PM EDT
Expired
Apr 1, 2010, 7:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WWUS82 KMLB 311804
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EDT WED MAR 31 2010

FLZ041-044>046-053-058-144-312300-
/O.UPG.KMLB.FW.A.0030.100401T1700Z-100401T2300Z/
/O.NEW.KMLB.FW.W.0036.100401T1700Z-100401T2300Z/
/O.CON.KMLB.FW.W.0035.000000T0000Z-100331T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
204 PM EDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO ONCE AGAIN DROP BELOW 35
PERCENT OVER THE INTERIOR FOR SEVERAL HOURS THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

WEITLICH
2 follow-up statements
840 
WWUS82 KMLB 312315
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
715 PM EDT WED MAR 31 2010

FLZ041-044>046-053-058-144-012300-
/O.EXP.KMLB.FW.W.0035.000000T0000Z-100331T2300Z/
/O.CON.KMLB.FW.W.0036.100401T1700Z-100401T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
715 PM EDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT
THURSDAY...

RELATIVE HUMIDITY VALUES ARE EXPECTED TO ONCE AGAIN DROP BELOW 35
PERCENT OVER THE INTERIOR FOR SEVERAL HOURS THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

MOSES
080 
WWUS82 KMLB 010757
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
357 AM EDT THU APR 1 2010

FLZ041-044-144-012300-
/O.NEW.KMLB.FW.A.0031.100402T1700Z-100402T2300Z/
/O.CON.KMLB.FW.W.0036.100401T1700Z-100401T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE-
357 AM EDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 7 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ045-046-053-058-012300-
/O.CON.KMLB.FW.W.0036.100401T1700Z-100401T2300Z/
ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
357 AM EDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 31, 9:57 AM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 31, 9:57 AM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
957 AM EDT WED MAR 31 2010

.DISCUSSION...SFC HIGH PRESSURE OVER THE AREA WILL KEEP A
RELATIVELY LIGHT N/NW FLOW AND SUNNY SKIES IN PLACE FOR CENTRAL
FLORIDA TODAY. AS TEMPS CLIMB INTO THE 70S THIS AFTERNOON A SEA
BREEZE WILL DEVELOP ALONG THE EAST COAST AND MOVE INLAND SWITCHING
WINDS TO THE E/NE. DUE TO THIS SEA BREEZE FORMATION HIGHS WILL BE
SLIGHTLY LOWER ALONG THE COAST IN THE LOW/MID 70S WHILE FARTHER
INLAND WILL SEE MAX TEMPS IN THE UPPER 70S. NO CHANGES NEEDED AS
FORECAST LOOKS ON TRACK.

&&

.AVIATION...VFR.

&&

.MARINE...HIGH PRESSURE OVER THE REGION WILL KEEP WINDS OUT OF THE
N/NW AROUND 5-10 KTS THROUGH THIS AFTERNOON...EXCEPT FOR NEAR THE
COAST WHERE WINDS WILL VEER TO THE E/NE AS A SEA BREEZE FORMS
LATER TODAY. SWELLS WILL KEEP SEAS UP TO 3-4 FT OFFSHORE.

&&

.FIRE WEATHER...STILL EXPECTING SEVERAL HOURS OF CRITICALLY LOW RH
OVER THE INTERIOR THIS AFTERNOON WITH SEA BREEZE FORMATION
ALLOWING FOR ONLY A FEW HOURS OF LOW RH ALONG THE COAST. RED FLAG
WARNING REMAINS IN PLACE FOR INTERIOR SECTIONS OF EAST CENTRAL
FLORIDA THIS AFTERNOON.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN LAKE.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.
&&

WEITLICH/SEDLOCK
Hazardous weather outlook, Mar 31, 4:13 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
413 AM EDT WED MAR 31 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-312100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
413 AM EDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A LONG PERIOD SWELL AND TIDAL INFLUENCES CAUSED BY A FULL MOON
WILL PRODUCE A MODERATE RISK OF DANGEROUS RIP CURRENTS.

IF ENTERING THE CHILLY SURF...DO SO ONLY WHERE THERE ARE
LIFEGUARDS PROTECTING THE BEACH. NEVER SWIM ALONE IN THE
OCEAN...ESPECIALLY AT UNGUARDED BEACHES.

...FIRE WEATHER IMPACT...
A LONG DURATION OF LOW RELATIVE HUMIDITY WILL OCCUR ACROSS
INTERIOR SECTIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AN ELEVATED RIP CURRENT THREAT WILL CONTINUE THROUGH THE WEEKEND.

LOW RELATIVE HUMIDITY IS EXPECTED ACROSS THE INTERIOR PORTION OF
THE PENINSULA AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:07 AM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia10 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.